MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ULTRA DRIVE 60MM TIP EXTENDER; HIIP INSTRUMENT

ZIMMER BIOMET, INC. ULTRA DRIVE 60MM TIP EXTENDER; HIIP INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(6).Products have been received by zimmer biomet and the investigation is in process.Once the investigation have been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-01302, 0001825034-2020-01303, 0001825034-2020-01304.
 
Event or Problem Description
It was reported that during a hip procedure, the products bent, twisted and fractured during cement removal.It is unknown if there was any harm or injury sustained by the patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: g4; h2; h3; h6.Complaint sample was returned and evaluated against the complaint.Multiple devices were returned and visual inspection of one item number (b)(4) was fractured and blackened.The second item number (b)(4) was intact but had been blackened with debris in the tip.Item number (b)(4) had the tip worn and blackened.Item number (b)(4) was returned with the tip showing damage and discoloration.Item number (b)(4) was returned fractured into two pieces.Dhr was reviewed and no discrepancies were found.A definitive root cause is unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
ULTRA DRIVE 60MM TIP EXTENDER
Common Device Name
HIIP INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9882871
Report Number0001825034-2020-01301
Device Sequence Number11487295
Product Code JDX
UDI-Device Identifier00880304000704
UDI-Public(01)00880304000704
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K031280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number423836
Device Lot Number807910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer06/18/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1